Texas, 2025

Hail in Texas, May 19, 2025

May 19, 2025 · NWS OUN · 5 events in 2 counties and zones

A severe weather outbreak impacted portions of central and eastern Oklahoma, as well as western-north Texas, on the 19th and into the 20th. This marked the third and final day of a multi-day severe weather sequence driven by a strong upper-level system across the Plains.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A severe weather outbreak impacted portions of central and eastern Oklahoma, as well as western-north Texas, on the 19th and into the 20th. This marked the third and final day of a multi-day severe weather sequence driven by a strong upper-level system across the Plains. The 19th featured multiple waves of supercell thunderstorms from the late morning through late evening, with the majority of activity posing a threat for large to very large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 19, 11:53 AM CST, 57 minutes earlier. Its key messages:

  • Updated at 1251 PM CDT Mon May 19 2025
  • Severe weather Today/Tonight. Very large hail, damaging winds, and strong tornadoes.
  • Shower/storm chances return end of the week into the weekend.
Area forecast discussion, May 19, 11:53 AM CST, 57 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1253 PM CDT Mon May 19 2025

...New NEAR TERM, SHORT TERM...

.KEY MESSAGES...
Updated at 1251 PM CDT Mon May 19 2025

 - Severe weather Today/Tonight. Very large hail, damaging winds,
   and strong tornadoes.

 - Shower/storm chances return end of the week into the weekend.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 1251 PM CDT Mon May 19 2025

A severe weather outbreak is possible across parts of our forecast
area this afternoon at least through the evening, impacting
generally the eastern half of our CWA.  The upper trough currently
over the Colorado/New Mexico Rockies will start digging across the
Southern Plains eventually pushing a cold front through late tonight
although the impactful severe weather will initiate early this
afternoon near and east of an advancing dryline.  Very moist in the
low levels with moderate surface-based instability already in place
east of the dryline per this mornings 12Z balloon observation
sounding with a mid-level cap. As this mornings stratus continues to
burn off, diurnal heating along with steepening mid-level lapse
rates will increase the instability strong to extreme (SBCAPE 4000-
5000 Jkg) while breaking the mid-level cap early in the afternoon as
per latest forecast soundings.  Deep-layer shear remains strong and
will perhaps strengthen as the upper wave approaches.

An initial round of severe storms will be possible along and east of
the dryline early in the afternoon across all but our far western
counties bordering the TX/OK Panhandles where the cap should be
eroded.  Elevated convection from shortwaves ejected from the main
wave may also start becoming surface-based by afternoon as well.
However, the timing for the highest severe risk and round #2 near
and east of the dryline will be toward late afternoon with the peak
heating and strongest instability and shear.  Expecting the dryline
to have punched further east across west-central Oklahoma and
adjacent western north Texas by late afternoon, so all areas near to
the east of this advancing dryline will be in the highest risk area
into the evening hours as the main upper wave comes through.
Conditions will be favorable for supercells producing very large
hail, damaging wind gusts, and a potential for strong numerous
tornados.  Storm motion for unbroken cells will be steered to the
northeast.  The severe risk will lower behind the dryline although
latest guidance has the dryline reaching the I-35 corridor by early
Tuesday morning so severe risk could continue into the early morning
hours unless the dryline should speed up?

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 1251 PM CDT Mon May 19 2025

All storm POPs out of the forecast by sunrise Tuesday with the cold
front pushing across southeast Oklahoma.  Will be sunny, cooler, and
less muggy within a cooler and drier air mass under the exiting
upper trough.  Temperatures Monday will return to more seasonably
average (lower to mid 80s highs) and cooler nights (50s).  Northwest
flow aloft returns Wednesday with a brief return of southerly
surface winds before a weak cold front passage late Wednesday.  Will
see a brief warming trend on Wednesday although meager moisture
return as we should stay dry.  There could be some MCS activity
coming down the Central Plains Wednesday night with the return of
northwest flow although for now would be east of our forecast area
perhaps affecting northeast Oklahoma.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 201 AM CDT Mon May 19 2025

Low rain chances will return Thursday and continue into the weekend.
Subtle disturbances moving through the mid/upper level flow could
lead to some showers/storms late this week. A shortwave moving
across the northern/central Plains could bring a chance for rain
this weekend. However, there area differences in the models as to
timing/strength/path of this shortwave so definitely uncertainty
with the forecast late this week/weekend.

Another front is expected to move across the area Wednesday
night/Thursday which will lead to slightly cooler temperatures
(compared to Wednesday) on Thursday with highs in the 70s to low/mid
80s. After Thursday, highs in the 80s and 90s are expected into the
weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1213 PM CDT Mon May 19 2025

MVFR ceilings are gradually lifting / shifting eastward. Multiple
rounds of severe thunderstorms are expected over the next 12
hours. Have included PROB30 groups where impacts is most possible.
A cold front will bring northwesterly winds across the region
early Tuesday morning.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  58  79  56  85 /  50   0   0   0
Hobart OK         57  81  55  90 /  10   0   0   0
Wichita Falls TX  60  82  58  90 /  20   0   0   0
Gage OK           51  81  51  85 /  10   0   0   0
Ponca City OK     56  78  52  81 /  50   0   0   0
Durant OK         64  79  58  85 /  60   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...68
SHORT TERM...68
LONG TERM....25
AVIATION...14

In the hours before

Special weather statement, May 19, 10:38 AM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Norman OK
1138 AM CDT Mon May 19 2025

OKZ027>029-040-191715-
Grady OK-Cleveland OK-Garvin OK-McClain OK-
1138 AM CDT Mon May 19 2025

...A strong thunderstorm will impact portions of northwestern Garvin,
southeastern Grady, southeastern Cleveland and McClain Counties
through 1215 PM CDT...

At 1138 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Bray, moving northeast at 60 mph.

HAZARD...Wind gusts of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Southwestern Norman, Newcastle, Purcell, Noble, Slaughterville,
Lindsay, Lexington, Goldsby, Dibble, Wayne, Washington, Cole, Alex,
Bradley, Criner, Payne, Cox City, and Erin Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3468 9771 3468 9784 3476 9794 3526 9745
      3502 9714 3502 9715
TIME...MOT...LOC 1638Z 222DEG 53KT 3476 9780

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Meister
Local storm report, May 19, 11:23 AM CST, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1223 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     Hail             2 NE Slaughterville     35.11N 97.32W
05/19/2025  E1.25 Inch       Cleveland          OK   Public

            Report from mPING: Half Dollar (1.25 in.).

&&
Special weather statement, May 19, 11:30 AM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Norman OK
1230 PM CDT Mon May 19 2025

OKZ028-039>041-046-191800-
Stephens OK-Carter OK-Garvin OK-McClain OK-Murray OK-
1230 PM CDT Mon May 19 2025

...A strong thunderstorm will impact portions of Garvin, northeastern
Stephens, northwestern Carter, north central Murray and south central
McClain Counties through 100 PM CDT...

At 1229 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Foster, moving northeast at 60 mph.

HAZARD...Wind gusts of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pauls Valley, Wynnewood, Maysville, Elmore City, Wayne, Velma, Paoli,
Katie, Foster, Tatums, Ratliff City, Antioch, Hennepin, Pernell, and
Whitebead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3441 9765 3456 9779 3492 9731 3466 9693
TIME...MOT...LOC 1729Z 230DEG 50KT 3456 9757

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Meister
Local storm report, May 19, 11:37 AM CST, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1237 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     Hail             4 NE Slaughterville     35.13N 97.28W
05/19/2025  E1.00 Inch       Cleveland          OK   Trained Spotter

            Report at 108th and Maguire Road. Time is
            radar estimated.

&&
Special weather statement, May 19, 12:03 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Norman OK
103 PM CDT Mon May 19 2025

TXZ089-191830-
Archer TX-
103 PM CDT Mon May 19 2025

...A strong thunderstorm will impact portions of southern Archer
County through 130 PM CDT...

At 102 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Megargel, moving northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Archer City and Megargel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3340 9895 3343 9895 3372 9865 3351 9842
      3340 9842
TIME...MOT...LOC 1802Z 232DEG 28KT 3339 9888

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Schueth
Special weather statement, May 19, 12:31 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Norman OK
131 PM CDT Mon May 19 2025

OKZ026-030-031-191900-
Pottawatomie OK-Seminole OK-Lincoln OK-
131 PM CDT Mon May 19 2025

...A strong thunderstorm will impact portions of northwestern
Seminole, southeastern Lincoln and northern Pottawatomie Counties
through 200 PM CDT...

At 131 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shawnee, moving northeast at 50 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Shawnee, Tecumseh, Chandler, Stroud, Prague, Meeker, Davenport,
Johnson, Sparks, Kendrick, Dale, Bethel Acres, Aydelotte, and
Centerview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3543 9662 3541 9662 3523 9700 3538 9706
      3563 9697 3592 9662 3544 9662 3545 9654
TIME...MOT...LOC 1831Z 221DEG 43KT 3534 9698

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Meister

The radar

The Altus AFB radar (KFDR), 92 km away, was scanning. The volume nearest the first event began at 18:51 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Archer

When
May 19, 12:50 PM CST
Where
Archer County, Archer City
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.590, -98.630

The report was relayed by amateur radio.

Hail, Clay

When
May 19, 1:24 PM CST
Where
Clay County, 5.11 mi NNE of Bluegrove
Measured
3 in hail
Reported by
Public
Coordinates
33.740, -98.200

The report was relayed through mPING.

Hail, Clay

When
May 19, 1:24 PM CST
Where
Clay County, 1.55 mi S of Henrietta
Measured
1 in hail
Reported by
Public
Coordinates
33.798, -98.194

The report was relayed through mPING.

Hail, Clay

When
May 19, 1:40 PM CST
Where
Clay County, 2 mi ESE of Henrietta
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.813, -98.156

The location is approximate.

Hail, Clay

When
May 19, 2:18 PM CST
Where
Clay County, Bluegrove
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
33.670, -98.230

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1259983, 1259988, 1259989, 1259995, 1259997.